An alternative construction of normal numbers
Journal de Théorie des Nombres de Bordeaux, Volume 12 (2000) no. 1, pp. 165-177.

A new class of b-adic normal numbers is built recursively by using Eulerian paths in a sequence of de Bruijn digraphs. In this recursion, a path is constructed as an extension of the previous one, in such way that the b-adic block determined by the path contains the maximal number of different b-adic subblocks of consecutive lengths in the most compact arrangement. Any source of redundancy is avoided at every step. Our recursive construction is an alternative to the several well-known concatenative constructions à la Champernowne.

Nous construisons une nouvelle classe de nombres normaux en base b de manière récursive en utilisant des chemins eulériens dans une suite de digraphes de de Bruijn. Dans cette construction chaque chemin est fabriqué comme une extension du chemin précédent, de telle manière que le bloc b-adique déterminé par le chemin contienne le nombre maximal de sous-blocs b-adiques distincts de longueurs consécutives dans l’arrangement le plus compact. Toute source de redondance est évitée à chaque étape. Notre construction récursive est une alternative à plusieurs constructions par concaténation à la Champernowne qui sont bien connues.

@article{JTNB_2000__12_1_165_0,
     author = {Edgardo Ugalde},
     title = {An alternative construction of normal numbers},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {165--177},
     publisher = {Universit\'e Bordeaux I},
     volume = {12},
     number = {1},
     year = {2000},
     doi = {10.5802/jtnb.273},
     zbl = {1015.11035},
     mrnumber = {1827846},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.273/}
}
TY  - JOUR
TI  - An alternative construction of normal numbers
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2000
DA  - 2000///
SP  - 165
EP  - 177
VL  - 12
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.273/
UR  - https://zbmath.org/?q=an%3A1015.11035
UR  - https://www.ams.org/mathscinet-getitem?mr=1827846
UR  - https://doi.org/10.5802/jtnb.273
DO  - 10.5802/jtnb.273
LA  - en
ID  - JTNB_2000__12_1_165_0
ER  - 
%0 Journal Article
%T An alternative construction of normal numbers
%J Journal de Théorie des Nombres de Bordeaux
%D 2000
%P 165-177
%V 12
%N 1
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.273
%R 10.5802/jtnb.273
%G en
%F JTNB_2000__12_1_165_0
Edgardo Ugalde. An alternative construction of normal numbers. Journal de Théorie des Nombres de Bordeaux, Volume 12 (2000) no. 1, pp. 165-177. doi : 10.5802/jtnb.273. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.273/

[Bo] E. Borel, Sur les probabilités dénombrables et leurs applications arithmétiques. Circ. Mat. d. Palermo 29 (1909), 247-271. | JFM: 40.0283.01

[Br] N.G. De Bruijn, A combinatorial problem. Konink. Nederl. Akad. Wetersh. Afd. Naturuk. Eerste Reelss, A49 (1946), 758-764. | MR: 18142 | Zbl: 0060.02701

[Be] A.S. Besicovitch, The asymtotic distribution of the numerals in the decimal representation of the squares of the natural numbers. Math. Z. 39 (1935), 146-156. | JFM: 60.0937.01 | MR: 1545494 | Zbl: 0009.20002

[Ch] D.G. Champernowne, The Construction of The Decimals Normal in base Ten. J. Lond. Math. Soc. 8 (1933), 254-260. | JFM: 59.0214.01 | Zbl: 0007.33701

[CE] A. Copeland, P. Erdös, Note on normal numbers. Bull. Amer. Math. Soc. 52 (1946), 857-860. | MR: 17743 | Zbl: 0063.00962

[Cs] I. Csiszar, T.M. Coven, B.-S. Choi, Conditional limit theorem under Markov conditioning. IEEE Trans. Inform. Theory IT-33 6 (1987), 788-801. | MR: 923237 | Zbl: 0628.60037

[DK] M. Denker, K.F. Krämer, Upper and lower class results for subsequences of the Champernowne number. Ergodic theory and related topics III, LNM 1541 Springer (1992), 83-89. | MR: 1179173 | Zbl: 0761.11032

[E1] R.S. Ellis, Entropy, large deviations and statistical mechanics. Springer-Verlag, 1985. | MR: 793553 | Zbl: 0566.60097

[Go] I.J. Good, Normal Recurring Decimals. J. Lond. Math. Soc. 21 (1946), 167-169. | MR: 19573 | Zbl: 0060.02702

[Ma] J.E. Maxfield, Normal k-tuples. Pacif. J. Math. 3 (1957), 189-196. | MR: 53978 | Zbl: 0050.27503

[Sc] J. Schiffer, Discrepancy of normal numbers. Acta Arith. 74 (1986), 175-186. | MR: 867496 | Zbl: 0556.10036

[NS] Y.-N. Nakai&I. Shiokawa, Discrepancy estimates for a class of normal numbers. Acta Arith. 62 (1992), 271-284. | MR: 1197421 | Zbl: 0773.11050

[Tu] R. Tutte, Graph Theory. Encyclopedia of Mathematics and its Applications Vol 21 Addison Wesley, 1984. | Zbl: 0554.05001

Cited by Sources: